Illinois, 2007

Strong Wind in Illinois, June 7, 2007

June 7, 2007 · NWS PAH · 1 event in 1 county or zone

A deep low pressure system over the northern Plains, combined with strong high pressure just off the Atlantic coast, resulted in a tight pressure gradient. The peak wind gust at the Carbondale airport was 46 MPH from the south.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A deep low pressure system over the northern Plains, combined with strong high pressure just off the Atlantic coast, resulted in a tight pressure gradient. The peak wind gust at the Carbondale airport was 46 MPH from the south.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 7, 2:06 AM CST, 7 hours 54 minutes earlier.

Area forecast discussion, Jun 7, 2:06 AM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
306 AM CDT THU JUN 7 2007

.DISCUSSION...
MAIN FORECAST CONCERNS ARE WINDY CONDITIONS TODAY...AND THUNDERSTORM
CHANCES LATE TONIGHT INTO FRIDAY.

WILL CONTINUE WITH WIND ADVISORY FOR TODAY.  LATEST SOUNDINGS SHOW
WINDS ALOFT OF 35 TO 40 KNOTS...WHICH SHOULD MIX DOWN TO THE SURFACE
FROM THE LATE MORNING INTO THE EARLY EVENING HOURS.  THIS WILL
RESULT IN WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40
MPH...ESPECIALLY ACROSS THE NORTHWEST TWO THIRDS OF THE PAH FORECAST
AREA.  SOUTHEAST THIRD SHOULD SEE A LITTLE LOWER WIND SPEEDS ...BUT
SHOULD STILL MEET CRITERIA.  WINDS WILL BACK OFF BY MID
EVENING...WITH OVERNIGHT WINDS OF 10 TO 15 MPH...STILL GUSTY AT
TIMES ACROSS WEST/NORTHWEST PORTIONS OF THE FA.

FOR TONIGHT...GFS SHOWS LIGHT QPF MAKING IT INTO NORTHWEST PORTIONS
OF THE FA BY 06Z...WITH CONVECTIVE ACTIVITY ACROSS ALL BUT EXTREME
SOUTHEAST PORTIONS OF THE FA BY 12Z.  NAM IS SLOWER...NOT BRINGING
IN PRECIP UNTIL AFTER 12Z.  WENT WITH SOMEWHAT OF A COMPROMISE OF
THE TWO MODEL SOLUTIONS.  CONTINUED WITH NO POPS BEFORE 06Z...AND
CHANCE TO SLIGHT CHANCE POPS FOR BASICALLY JUST THE NORTHWEST HALF
OF THE FA.  THIS LINES UP WELL WITH SPC DAY 1 SLIGHT RISK
AREA...WHICH IS BASED ON EXPECTED ONGOING CONVECTIVE ACTIVITY MOVING
INTO OUR AREA LATE TONIGHT.  THE ENTIRE PAH FA IS AN A SLIGHT RISK
FOR FRIDAY.  THIS FURTHER SUPPORTS LEANING TOWARD SLOWER NAM
SOLUTION...WITH COLD FRONT MOVING THROUGH OUR REGION DURING THE HEAT
OF THE DAY...AND ONGOING CONVECTIVE ACTIVITY INTENSIFYING.  NAM IS
SHOWING LIS OF -4 TO -6 FROM 12Z TO 18Z AND CAPE VALUES OF 2500 TO
JUST OVER 3000 J/KG...WITH BEST VALUES ACROSS WEST KENTUCKY.  THESE
VALUES CONTINUE INTO THE AFTERNOON ACROSS MAINLY WEST KENTUCKY.
CONTINUED SLIGHT CHANCE POPS FOR SOUTH CENTRAL AND SOUTHEAST
PORTIONS INTO THE EVENING HOURS.

AFTER 06Z FRIDAY...HIGH PRESSURE BUILDS IN FROM THE NORTH.  NAM
SHOWS SOME LIGHT QPF MOVING FROM SOUTHERN MISSOURI EAST ACROSS THE
PAH FA DURING THE DAY SATURDAY.  BASED ON ALREADY DRY FORECAST...AND
BEING UNABLE TO FIND A DISTINCT FEATURE TO TRIGGER THIS
PRECIP...WILL CONTINUE WITH DRY FORECAST THROUGH SATURDAY NIGHT.

ON SUNDAY GFS BRINGS SOME LIGHT QPF INTO AREAS JUST WEST OF OUR
COUNTIES.  GOING FORECAST HAS LOW CHANCE POPS FOR WESTERN PORTIONS
OF THE PAH FA.  WILL KEEP SOME POPS IN FOR NOW BUT BACKED OFF TO
SLIGHT CHANCE...AND WILL CONTINUE TO WATCH NEXT FEW MODEL RUNS.

LOOKING INTO EARLY NEXT WEEK...FORECAST WILL DEPEND ON WHEN AND
WHERE THE COLD FRONT WILL LIFT BACK NORTHEAST AS A WARM FRONT.  WILL
NOT MAKE ANY CHANGES TO GOING POPS AT THIS TIME.

FOR TEMPS IN THE NEAR TERM...OVERALL LEANED TOWARD THE WARMER MAV
HIGHS AND THE WARMER MET LOWS.  IN THE EXTENDED...MADE A FEW MINOR
CHANGES BASED ON LATEST MEX AND FOR BLENDING PURPOSES.

&&

.AVIATION...

WILL KEEP MENTION OF LOW LEVEL WIND SHEAR IN PLACE THROUGH NEXT TAF
ISSUANCE AT 12Z...ALTHOUGH THIS MAY BE MARGINAL AT CAPE GIRARDEAU
/KCGI/ BY 10Z. SURFACE PRESSURE GRADIENT IS ALREADY TIGHTENING
ACROSS MO...SO SPEED SHEAR FROM SURFACE TO 2KFT WILL BE MINIMIZED.

VFR CONDITIONS DUE TO CIRRUS WILL BE THE MAIN FACTOR THROUGH
15Z...WITH SCATTERED WARM ADVECTION CUMULUS WORKING NEWD INTO EACH
OF THE TAF SITES THROUGH 00Z. FOR THE 12Z TAFS...WILL LIKELY ADD A
MENTION OF TSRA IN THE 06Z-12Z TIME FRAME FOR AT LEAST KCGI AND
POSSIBLY KPAH/KEVV CLOSER TO 12Z /7AM/ FRIDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY IN EFFECT TODAY FROM 10 AM TO 10 PM FOR ALL OF
WEST KENTUCKY.
MO...WIND ADVISORY IN EFFECT TODAY FROM 10 AM TO 10 PM FOR ALL OF
SOUTHEAST MISSOURI.
IL...WIND ADVISORY IN EFFECT TODAY FROM 10 AM TO 10 PM FOR ALL OF
SOUTHERN ILLINOIS.
IN...WIND ADVISORY IN EFFECT TODAY FROM 10 AM TO 10 PM FOR ALL OF
SOUTHWEST INDIANA.

&&

PUBLIC...RST
AVIATION...KES
Hazardous weather outlook, Jun 7, 3:54 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
454 AM CDT THU JUN 7 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
454 AM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM TODAY. WINDS WILL
INCREASE TO 15 TO 30 MPH BY LATE MORNING ACROSS THE QUAD
STATE...WITH WIND GUSTS TO AROUND 45 MPH POSSIBLE...MAINLY THIS
AFTERNOON.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ALONG
AND NORTHWEST OF A LINE FROM STENDAL INDIANA...TO EVANSVILLE...TO
SHAWNEETOWN ILLINOIS...TO CAIRO...TO SIKESTON MISSOURI.
THUNDERSTORMS ARE EXPECTED TO MOVE INTO PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA LATE TONIGHT.
THE MAIN HAZARDS WITH THUNDERSTORMS WILL BE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
QUAD STATE FRIDAY INTO FRIDAY EVENING. THUNDERSTORMS WILL BE
ON GOING FROM THE OVERNIGHT HOURS...MOVING SOUTHEAST INTO AND
ACROSS OUR AREA. THE MAIN HAZARDS WITH THUNDERSTORMS WILL BE
DAMAGING WINDS...AND POSSIBLY SOME LARGE HAIL.

THERE IS A DAILY CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH
TUESDAY ACROSS THE ENTIRE AREA. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT ACROSS MUCH OF
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST
INDIANA...AND ACROSS THE ENTIRE AREA FRIDAY INTO FRIDAY EVENING.

RST

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Jackson

When
June 7, 10:00 AM CST to 2:00 PM CST
Where
Jackson forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
37.785, -89.382 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31927.